The Annals of Applied Probability

Sur les problèmes de sortie discrets inhomogènes

Laurent Miclo

Full-text: Open access

Abstract

Let $(X^{(t)})_{t \geq 0}$ be a family of inhomogeneous Markov processes on a finite set M, whose jump intensities at the time $s \geq 0$ are given by $\exp(-\beta_s^{(t)} V(x, y))q(x, y)$ for all $x \not= y \epsilon M$, where the evolutions of the inverse of the temperature $\mathbb{R}_+ \ni s \mapsto \beta_s^{(t)} \epsilon \mathbb{R}_+$ take in some ways greater and greater values with t. We study by using semigroup techniques the asymptotic behavior of the couple consisting of the renormalized exit time and exit position from sets which are a little more general than the cycles associated with the cost function V. We obtain a general criterion for weak convergence, for which we describe explicitly the limit law. Then we are interested in the particular case of evolution families satisfying $\forall t, s \geq 0, \beta_s^{(t)} = \beta_{t+s}^{(0)}$, for which we show there are only three kinds of limit laws for the renormalized exit time (this is relevant for the limit theorems satisfied by renormalized occupation times of generalized simulated annealing algorithms, but this point will not be developed here).

Résumé

Soit $(X^{(t)})_{t \geq 0}$ une famille de processus de Markov inhomogènes sur un ensemble fini M dont les intensités de sauts à l'instant $s \geq 0$ sont de la forme $\exp(-\beta_s^{(t)} V(x, y))q(x, y)$ pour tous $x \not= y \epsilon M$, où les évolutions de l'inverse de la température $\mathbb{R}_+ \ni s \mapsto \beta_s^{(t)} \epsilon \mathbb{R}_+$ ont tendance à prendre des valeurs de plus en plus élevées avec t grand. On étudie par des techniques de semi-groupes, le comportement asymptotique pour t grand du couple de sortie (constitué du temps de sortie convenablement renormalisé et de la position de sortie) d'ensembles un peu plus généraux que les cycles associés à la fonction de coût V. On obtient notamment des critères généraux de convergence étroite pour lesquels on décrit explicitement la loi limite. On s'intéresse ensuite plus particulièrement aux familles d'évolutions se déduisant par translations d'une évolution donnée (i.e. satisfaisant $\forall t, s \geq 0, \beta_s^{(t)} = \beta_{t+s}^{(0)}$, et qui apparaissent naturellement lors de l'étude des théorèmes limites satisfaits par les temps d'occupations renormalisés des algorithmes de recuit simulé généralisés, mais ceci ne sera que bièvement mentionné ici), en montrant que pour celles-ci il n'a que trois formes possibles de lois limites des temps de sortie renormalisés.

Article information

Source
Ann. Appl. Probab. Volume 6, Number 4 (1996), 1112-1156.

Dates
First available in Project Euclid: 24 October 2002

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1035463326

Digital Object Identifier
doi:10.1214/aoap/1035463326

Mathematical Reviews number (MathSciNet)
MR1422980

Subjects
Primary: 60J05: Discrete-time Markov processes on general state spaces
Secondary: 60J35: Transition functions, generators and resolvents [See also 47D03, 47D07] 60F10: Large deviations

Keywords
Inhomogeneous Markov processes at vanishing temperature estimation of resolvants compensators of exit times exit problem for families of cooling schedules (and for the shifts of a schedule).

Citation

Miclo, Laurent. Sur les problèmes de sortie discrets inhomogènes. Ann. Appl. Probab. 6 (1996), no. 4, 1112--1156. doi:10.1214/aoap/1035463326. https://projecteuclid.org/euclid.aoap/1035463326


Export citation

References

  • [1] Bakry, D. (1994). L'hy percontractivit´e et son utilisation en th´eorie des semigroupes. Lectures on Probability Theory. Ecole d'Et´e de Probabilit´es de Saint-Flour XXII-1992. Lecture Notes in Math. 1581. Springer, Berlin.
  • [2] Catoni, O. (1991). Applications of sharp large deviations estimates to optimal cooling schedules. Ann. Inst. H. Poincar´e Probab. Statist. 27 463-518.
  • [3] Chiang, T. S. et Chow, Y. (1988). On the convergence rate of annealing processes. SIAM J. Control Optim. 26 1455-1470.
  • [4] Concordet, D. (1994). Estimation de la densit´e du recuit simul´e. Ann. Inst. H. Poincar´e Probab. Statist. 30 265-302.
  • [5] Dellacherie, C. et Meyer, P. A. (1980). Probabilit´es et potentiel; th´eorie des martingales. Hermann, Paris.
  • [6] Freidlin, M. I. et Wentzell, A. D. (1984). Random Perturbations of Dy namical Sy stems. Springer, New York.
  • [7] Gantert, N. (1990). Laws of large numbers for the annealing algorithm. Stochastic Process. Appl. 3 309-313.
  • [8] Geman, S. et Geman, D. (1984). Stochastic relaxation, Gibbs distributions, and the Bayesian restauration of images. IEEE Trans. Pattern Analy sis and Machine Intelligence 6 721- 741.
  • [9] Gidas, B. (1985). Nonstationary Markov chains and convergence of the annealing algorithm. J. Statist. Phy s. 39 73-131.
  • [10] G ¨otze, F. (1991). Rate of convergence of simulated annealing processes. Pr´eprint.
  • [11] Hajek, B. (1988). Cooling schedules for optimal annealing. Math. Oper. Res. 13 311-329.
  • [12] Holley, R. et Stroock, D. (1988). Annealing via Sobolev inequalities. Comm. Math. Phy s. 115 553-569.
  • [13] Hwang, C. R. et Sheu, S. J. (1992). Singular perturbed Markov chains and exact behaviors of simulated annealing processes. J. Theoret. Probab. 5 223-249.
  • [14] Kirkpatrick, S., Gelatt, C. D. et Vecchi, M. P (1983). Optimization by simulated annealing. Science 220 621-680.
  • [15] Mathieu, P. (1995). Spectra, exit times and long time asy mptotics in the zero-white-noise limit. Pr´eprint.
  • [16] Miclo, L. (1992). Recuit simul´e sans potentiel sur un ensemble fini. S´eminaire de Probabilit´es XXVI. Lecture Notes in Math. 1526 47-60. Springer, Berlin.
  • [17] Miclo, L. (1995). Remarques sur l'ergodicit´e des algorithmes de recuit simul´e sur un graphe. Stochastic Process. Appl. 58 329-360.
  • [18] Miclo, L. (1995). Probl eme de sortie discret et th´eor emes limites pour les temps d'occupations du recuit simul´e. Pr´epublication 08-96, Laboratoire de Statistique et Probabilit´es, Univ. Toulouse III.
  • [19] Miclo, L. (1995). Sur les temps d'occupations des processus de Markov finis inhomog enes a basse temp´erature. Pr´eprint.
  • [20] Miclo, L. (1996). Remarques sur l'hy percontractivit´e et l'´evolution de l'entropie pour des cha ines de Markov finies. Seminaire de Probabilit´es XXXI. Lecture Notes in Math. Springer, Berlin. A para itre.
  • [21] Rockafellar, R. T (1970). Convex Analy sis. Princeton Univ. Press.
  • [22] Stroock, D. W (1993). Logarithmic Sobolev inequalities for Gibbs states. Dirichlet Forms. Lecture Notes in Math. 1563 194-228. Springer, Berlin.
  • [23] Trouv´e, A. (1993). Parall´elisation massive du recuit simul´e. Th ese de doctorat, Univ. Paris 11.